MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY BLOOD SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS SMARTSITE GRAVITY BLOOD SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10010903
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd alaris smartsite gravity blood set was leaking the following information was received by the initial reporter with the following verbatim it was reported by customer that they had a different issue with the blood set.At the beginning of a case, one of their colleagues brought the patient into the or and noticed a large puddle below the iv sets.When examining the cause, he found one of the bags to be empty.There are two lines leading up from the drip chamber, and one was completely gone.I don¿t know if it was there in the first place and popped out, or if it was missing from the beginning.But the line had not been used and was never under tension that we know of.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: the customer reported one of the drip chamber spikes was gone, and returned the used set of material 10010903, lot 24129114.Upon initial visual examination, the set verified the failure, and only one spike and tubing was attached at the top of the drip chamber.The second tubing and spike was not returned with the set.The set was examined under a microscope, and insufficient solvent was found on the drip chamber joint.The manufacturing plant found the root cause for the blood tubing spike separation to be related to incorrect solvent assembly process.The plant did not take any actions to address the failure as the line for material 10010903 was reactivated at a different bd plant, starting 10mar2025.The plant that produced this batch is no longer producing the material number.The new plant issued a quality alert on june 05, 2025, to communicate and reinforce the correct solvent assembly procedure.A device history record review was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.
 
Event or Problem Description
Sample.

Brand Name
BD ALARIS SMARTSITE GRAVITY BLOOD SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22005917
Report Number9616066-2025-01196
Device Sequence Number15216698
Product Code FPA
UDI-Device Identifier07613203020879
UDI-Public(01)07613203020879(11)241206(17)271206(10)24129114
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K050115
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number10010903
Device Lot Number24129114
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer06/16/2025
Initial Report FDA Received Date05/12/2025
Supplement Report FDA Received Date06/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown